Shock and Vibration

Shock and Vibration / 2001 / Article

Open Access

Volume 8 |Article ID 262743 | https://doi.org/10.1155/2001/262743

Hongguang Li, Bangchun Wen, Jianwu Zhang, "Asymptotic Method and Numerical Analysis for Self-Excited Vibration in Rolling Mill with Clearance", Shock and Vibration, vol. 8, Article ID 262743, 6 pages, 2001. https://doi.org/10.1155/2001/262743

Asymptotic Method and Numerical Analysis for Self-Excited Vibration in Rolling Mill with Clearance

Received21 Apr 1999
Revised03 Sep 2000

Abstract

In this paper, a dynamic model is proposed for analysis of nonlinear vibrations of rolling mills with fixed and time-varying clearances. Self-excited vibrations of the system that is basically involved with piece-wise nonlinearity and discontinuities are investigated via asymptotic method. It is shown by numerical results obtained for the nonlinear system with a time-varying clearance that different forms of nonlinear vibrations appear to be periodic, quasi-periodic and chaotic. Influence of the system parameters on the nonlinear vibration behaviors is examined by applying the Poincare sections, the bifurcation diagram and the largest Lyapunov exponent. New phenomena are observed in nonlinear motions of the rolling mill mechanism and are of significant importance for design of this type of mechanical systems.

Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views111
Downloads464
Citations

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.